MAUDE Adverse Event Report: COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES

COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Model Number G46218
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: nurse manager.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, documentation, and specifications.The complainant returned one used product inside a clear protective tube for investigation.Physical examination confirmed the loop at the top of the device is broken.A review of the device history record revealed there are no related non-conformances associated with the complaint device lot.No other lot related complaints have been received.The device was sent to the supplier for further investigation.Visual inspection of returned sample was done.Loop was detached from the electrode.Under magnification there is evidence of the loop being manipulated post-manufacturing (loop angle has been altered).No corrective action was needed because there were no manufacturing defects.The supplier provided additional information to clarify their investigation.The loop portion of the electrode is tungsten.The devices 100% inspected in process for loop angles and again by sample at the qc inspection.The tungsten loops are also 100% inspected under magnification for any cracks/ breaks at final inspection.Any alteration of the loop angle post-manufacturing can cause it to crack/ break.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Based on the returned device analysis by the supplier it appears the cutting loop has been manipulated post manufacturing and this could have contributed to the complaint.The cause of the complaint cannot be established.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.
 
Event or Problem Description
It was initially reported, during a transurethral resection of bladder tumor (turbt) using storz resectoscope, the cook cutting loop became loose but not detached during the procedure.No harm to patient.Opened another cutting loop and finished procedure.The device failure analysis performed by the manufacturer on 01apr2019, found the returned cutting loop was broken, not loose as was initially reported.As reported, no unintended section of the device remained inside the patient's body.No additional procedures were required and there were no adverse effects on the patient as a result of this occurrence.

Brand Name
COOK CUTTING LOOP
Common Device Name
GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8520936
Report Number1820334-2019-00812
Device Sequence Number19294320
Product Code GEI
UDI-Device Identifier00827002462182
UDI-Public(01)00827002462182(17)211009(10)9220907
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K935874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Model NumberG46218
Device Catalogue NumberCL-2412-KS1
Device Lot Number9220907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Initial Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1